Hail, Allegheny
- When
- April 13, 5:25 PM EST
- Where
- Allegheny County, 2 mi N of Pittsburgh
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.467, -79.983
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 13, 1:30 PM EST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 230 PM EDT THU APR 13 2006 .SHORT TERM (TONIGHT AND FRIDAY)... MODELS CONTINUING TO BRING SHOWERS AND THUNDERSTORMS ASSOCIATED WITH MCS INTO FORECAST AREA TOWARD DAYBREAK. WILL GO WITH HIGH POPS LATE TONIGHT AND FRIDAY MORNING...THEN TAPER OFF TO CHANCE POPS WEST AND LIKELY IN THE EAST DURING FRIDAY AFTERNOON. AFTERNOON TEMPERATURES FRIDAY SHOULD BE SIMILAR TO TODAYS READINGS. && .LONG TERM(FRIDAY NIGHT THROUGH THURSDAY)... AFTER MCS MOVES PAST CWA FRIDAY SHOULD BE A DRY PERIOD FRIDAY NIGHT AND SATURDAY AS BOUNDARY IS SHUNTED SOUTH. WAVY BOUNDARY WILL BE ACROSS OR CLOSE BY CWA THROUGH EXTENDED PERIOD WITH HARD TO TIME MCS. DRY DAYS TUE AND THU AS IT STANDS NOW BUT SOUTHERN CWA WILL BE CLOSE TO ACTION AND MAY NEED POPS ADDED LATER. TEMPERATURES ABOVE NORMAL THROUGH PERIOD. && .AVIATION... EXPECT VFR CONDITIONS THROUGH THIS EVENING. SCATTERED CUMULUS AROUND 4000 FEET SHOULD PERSIST DURING THE REMAINDER OF THE AFTERNOON WITH BROKEN MID CLOUDS PUSHING INTO THE AREA EARLY TONIGHT. MODELS CONTINUE TO SHOW SHOWERS AND THUNDERSTORMS ASSOCIATED WITH MCS MOVING INTO REGION FROM THE NORTHWEST TOWARD DAYBREAK FRIDAY. MENTIONED MVFR CONDITIONS IN PRECIPITATION MAINLY AFTER 09Z FRIDAY THROUGH MID MORNING HOURS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 444 AM EDT THU APR 13 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-140845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 444 AM EDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA ON FRIDAY. A LOW PRESSURE SYSTEM WILL RAPIDLY MOVE THROUGH ON FRIDAY BRINGING WITH IT SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS COULD REACH SEVERE LEVELS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 529 PM EDT THU APR 13 2006 PAZ013-020-132230- BEAVER PA-LAWRENCE PA- 529 PM EDT THU APR 13 2006 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...LAWRENCE AND BEAVER. AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A SHORT LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM 2 MILES SOUTHWEST OF NEW CASTLE TO 6 MILES SOUTHWEST OF NEW CASTLE TO 11 MILES SOUTHWEST OF NEW CASTLE...MOVING SOUTHEAST AT 30 MPH. RADAR INDICATES SOME PEA TO MARBLE SIZE HAIL AND WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE WITHIN THIS SHORT LINE OF STORMS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ELLWOOD CITY AND NEW CASTLE MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 600 PM EDT THU APR 13 2006 PAZ014-020-021-132300- ALLEGHENY PA-BEAVER PA-BUTLER PA- 600 PM EDT THU APR 13 2006 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS TO CONTINUE MOVING THROUGH THE FOLLOWING COUNTIES...BUTLER...BEAVER AND ALLEGHENY. AT 557 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES EAST OF BEAVER...MOVING SOUTHEAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING PENNY AND NICKEL SIZE HAIL. PEA TO MARBLE HAIL IS EXPECTED AS IT PROGRESSES FURTHER SOUTHEAST THROUGH 7 PM. WIND GUSTS OF 40 TO 50 MPH ARE ALSO POSSIBLE. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
612 PM EDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL BEAVER FALLS 40.76N 80.32W
04/13/2006 E0.88 INCH BEAVER PA PUBLIC
0552 PM HAIL ROCHESTER 40.70N 80.28W
04/13/2006 E1.00 INCH BEAVER PA PUBLIC
&&
BREHAKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
614 PM EDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL BEAVER 40.69N 80.31W
04/13/2006 E0.88 INCH BEAVER PA PUBLIC
&&
BREHAKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
625 PM EDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL FRANKLIN PARK 40.59N 80.10W
04/13/2006 E0.75 INCH ALLEGHENY PA PUBLIC
&&
BREHAKThe Pittsburgh radar (KPBZ), 21 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501292.